MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA28-70/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Detachment Of Device Component (1104); Leak/Splash (1354); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Stroke/CVA (1770); Failure of Implant (1924); Ischemia (1942); Necrosis (1971); Renal Failure (2041); Thrombosis (2100); Rupture (2208)
Date of Event 01/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices discarded at the hospital.
 
Event or Problem Description
It was reported the patient had an initial implant on (b)(6) 2014 with a bifurcated stent, a suprarenal aortic extension, and an infrarenal aortic extension.On (b)(6) 2017 the patient came in emergently to the hospital and the physician identified a type 3a endoleak with component separation.The physician elected to explant the devices.The subsequent endovascular procedure was completed and there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
(b)(4).Based upon the information available, the root cause of the type 3a endoleak and subsequent explant is unknown.At the completion of the clinical evaluation, the following were confirmed: endoleak type iiia and explant.Additionally there was evidence to reasonably support the following observations: left external iliac artery stent placement due to stenosis in the vessel, pain, aortic rupture and retroperitoneal hematoma treated with a surgical bypass, left common femoral artery thrombectomy, left common femoral artery endarterectomy and patch angioplasty, left external iliac artery stenosis, acute renal failure and temporary dialysis catheter, cerebrovascular accident, and wound debridement and necrotic muscle removed.The manufacturing lot record evaluation confirmed all devices met specifications prior to release.Device was not returned, therefore no physical evaluation was completed.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6299205
Report Number2031527-2017-00050
Device Sequence Number780234
Product Code MIH
UDI-Device Identifier00818009010117
UDI-Public(01)00818009010117(17)170708
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2017
Device Model NumberBA28-70/I16-30
Device Lot Number1262200-023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by Manufacturer01/04/2017
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AORTO UNI-ILIAC [INFRARENAL]- (B)(4); AORTO UNI-ILIAC [SUPRARENAL]- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR